MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Catalog Number LA7MAC35
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis on the 7f launcher guide catheter: the catheter exhibited severe twisted sections 60cm and 68cm from the tip, the catheter appeared to have been turned more than 10 times.The catheter exhibited exposed braid wire in the two severely twisted areas noted on the catheter.Functional testing could not be performed due to the condition of the returned device.No other damage noted to the catheter.During measurements of the catheter, the inner and outer diameter of the shaft met specification and not a contributor to the event.(b)(4).A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was using a launcher guide catheter; the intended lesion was in the mid rca exhibiting moderate tortuosity, no other lesion details available.There was no damage to the (b)(4) packaging.The guide catheter was removed from packaging, inspected and prepped per ifu with no issues noted.Resistance was encountered when advancing the device across the lesion, excessive force was not applied.The guide catheter was exchanged with another launcher guide catheter.The resistance was not due to tortuosity.It is reported that on removal from the patient, the guide catheter was noted to be twisted.No injury was caused as a result of this event.Analysis of the returned device revealed an exposed braidwire.

Brand Name
LAUNCHER 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key6848219
Report Number1220452-2017-00088
Device Sequence Number13479920
Product Code DQY
UDI-Device Identifier00613994831590
UDI-Public00613994831590
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K022764
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2018
Device Catalogue NumberLA7MAC35
Device Lot Number0008216438
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2017
Initial Report FDA Received Date09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1